Lucoplakia

  • 4 replies
  • 42 subscribers
  • 172 views

Hi

My poor old husband has oral lucoplakia caused by oesophageal cancer. Diagnosed at last after months of being told it was thrush. It is making him feel utterly miserable, and although he can swallow, he won't eat anything as the taste is ghastly. The doctor said they couldn't prescribe anything. Does anyone have any ideas?

On a more positive note, the oedema in his arms and legs has completely gone. Does this hint that perhaps the chemo has resolved the metastasis in one of his lymph nodes? We're just desperate to know the chemo is having some impact and won't get scan results until end of July.

Any advice gratefully received!

Thanks

  • Sorry, but on quick investigation of this condition, it does seem as if this is a side effect of your Husbands diagnosis, I cannot see any information on how to treat this, the only comments made are around removing the cause, which the medical team are already trying to do. 

    Maybe requesting an antiviral oral medication to see if it helps relieve the symptoms might be worth a try?

    Lowe'

    Call the helpline for free on 08088080000, 8am to 8pm everyday.
    Tomorrow is not promised but it always has potential. Aim for your potential!
    • I have exactly the same problems with no appetite and taste that is frankly disgusting. I find that good old Heinz tomato soup (other brands are available but not as good!) chicken broth and good quality protein shakes get me through 
  • I used Biotene mouthwash, on recommendation  from my Oncologist. I found it quite palatable and fresh. Definitely better than other mouthwashes. Anything is worth a try, it must be very unpleasant. Biotene Dry Mouth Mouthwash,... www.amazon.co.uk/.../B003O93LNM

  • Thank you - he is prescribed Difflam and gets through litres a week, but will give this one a go!